Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 4, 2004, 3:20 PM CST for Bexar County, Guadalupe County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 3:20 PM CST (21:20 UTC)
- Expired
- Mar 4, 2004, 4:15 PM CST
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Bexar County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 10 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 042120
SVRSAT
TXC029-187-042215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
320 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS...
GUADALUPE
BEXAR
* UNTIL 415 PM CST
* AT 320 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SCHERTZ...OR ABOUT OVER UNIVERSAL CITY...
MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
4 MILES NORTH OF SEGUIN AT 335 PM
2 MILES SOUTH OF GERONIMO AT 340 PM
OVER KINGSBURY AT 350 PM
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A
GARAGE AND MOVE TO A SUBSTANTIAL SHELTER.
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 2959 9832 2968 9810 2974 9800 2978 9783
2969 9774 2966 9765 2959 9768 2958 9777
2951 9808 2947 9828
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:47 PM CST, 33 minutes earlier.
Area forecast discussion, Mar 4, 2:47 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 247 PM CST THU MAR 4 2004 .DISCUSSION... SQUALL LINE CONTINUES TO MOVE EAST AT 40 MPH ACROSS THE CWA. HAVE BEEN CLEARING COUNTIES FROM THE TORNADO WATCH AS IT PROGRESSES. SO FAR, THERE HAVE BEEN ISOLATED REPORTS OF SEVERE STORMS. EXPECT LINE TO CONTINUE TO MOVE EAST AND WILL LIKELY END WATCH WITH USUAL ZONE ISSUANCE TIME. HOWEVER, WILL KEEP SEVERE/LOCALLY HEAVY RAINFALL MENTIONS FOR THE EASTERN CWA THIS EVENING. BOUNDARY MAY STALL IN FAR SOUTHEAST OVERNIGHT WHILE WAITING FOR MAIN TROUGH PASSAGE ON FRIDAY. HAVE KEPT SLIGHT POPS FOR OVERNIGHT INTO FRIDAY MORNING FOR FAR SOUTHEAST. REMAINDER OF THE FORECAST PERIOD, FAIR WEATHER WILL PREVAIL AS ZONAL TO NORTHWEST FLOW ALOFT PREVAIL WITH PERIODS OF RIDGING SURFACE AND ALOFT. SHORT-WAVE DROPPING THROUGH THE MID WEST ON SUNDAY WILL SEND A FRONT THROUGH THE CWA, HOWEVER LACK OF MOISTURE WILL PRECLUDE POPS WITH MAIN AFFECT TO MAINTAIN COOL OVERNIGHT TEMPERATURES. MOISTURE RETURNS MIDDLE TO LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 51 76 45 72 / 20 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 47 76 40 72 / 20 0 0 0 DEL RIO INTL AIRPORT 49 78 44 77 / 10 0 0 0 SAN ANTONIO INTL AIRPORT 50 78 45 74 / 20 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 04/06
Hazardous weather outlook, Mar 4, 5:34 AM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 534 AM CST THU MAR 4 2004 TXZ171>173-183>194-202>209-217>225-228-051200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE NORTHEAST QUARTER OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA. IN ADDITION...ISOLATED TORNADOES ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND INCREASE IN COVERAGE THIS MORNING...THEN EXIT SOUTH CENTRAL TEXAS TO THE NORTHEAST BETWEEN 3 PM AND 6 PM LATER TODAY. FLASH FLOODING IS A THREAT TODAY AS WELL. FOR FURTHER DETAILS PLEASE REFER TO THE FLOOD WATCH PRODUCT ISSUED BY THIS OFFICE AT 400 AM. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Mar 4, 12:00 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1200 PM CST THU MAR 4 2004 TXZ183-184-041900- EDWARDS-VAL VERDE- 1200 PM CST THU MAR 4 2004 ...TORNADO WATCH FOR EDWARDS COUNTY UNTIL 3 PM... ...TORNADO WATCH CANCELLED FOR VAL VERDE COUNTY... THE TORNADO WATCH PREVIOUSLY ISSUED FOR VAL VERDE COUNTY HAS BEEN CANCELLED. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF VAL VERDE COUNTY. THE TORNADO WATCH REMAINS IN EFFECT FOR EDWARDS COUNTY. THE LINE OF THUNDERSTORMS WILL MOVE THROUGH THE COUNTY BY 1 PM. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE WITH THE STORMS.
Special weather statement, Mar 4, 12:45 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1245 PM CST THU MAR 4 2004 TXZ171>173-184>192-202>206-217>219-228-041945- BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-EDWARDS-FRIO-GILLESPIE-HAYS- KENDALL-KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE- WILLIAMSON-ZAVALA- 1245 PM CST THU MAR 4 2004 ...TORNADO WATCH IN EFFECT FOR THE HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 5 PM... ...TORNADO WATCH CANCELLED FOR EDWARDS COUNTY... THE TORNADO WATCH PREVIOUSLY ISSUED FOR EDWARDS COUNTY HAS BEEN CANCELLED. THE LINE OF THUNDERSTORMS HAS MOVED EAST OF EDWARDS COUNTY. THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO... BURNET...COMAL...DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR... KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... WILLIAMSON...AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS EXTENDS FROM EL INDIO TO BRACKETTVILLE TO JUNCTION WITH ISOLATED THUNDERSTORMS AHEAD OF THE LINE. THIS LINE WILL CONTINUE TO MOVE EAST AT 35 MPH. LARGE HAIL...DAMAGING WINDS... AND TORNADOES ARE POSSIBLE.
Local storm report, Mar 4, 1:58 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL HONDO 29.36N 99.16W
03/04/2004 0.75 INCH MEDINA TX PUBLIC
&&
JWZSpecial weather statement, Mar 4, 2:00 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 200 PM CST THU MAR 4 2004 TXZ171>173-185>192-202>206-217>219-228-042100- BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-FRIO-GILLESPIE-HAYS-KENDALL- KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-WILLIAMSON- ZAVALA- 200 PM CST THU MAR 4 2004 ...TORNADO WATCH IN EFFECT FOR THE EASTERN HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 5 PM... ...TORNADO WATCH CANCELLED FOR THE WESTERN HILL COUNTRY AND ADJACENT RIO GRANDE PLAINS... THE TORNADO WATCH PREVIOUSLY ISSUED FOR WESTERN HILL COUNTRY AND ADJACENT RIO GRANDE PLAINS HAS BEEN CANCELLED WHILE REMAINS IN EFFECT FOR THE EASTERN HILL COUNTRY AND ADJACENT SOUTH CENTRAL TEXAS. THE WATCH IS NO LONGER FOR KINNEY...MAVERICK...REAL...AND UVALDE THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES. THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO... BURNET...COMAL...DIMMIT...FRIO...GILLESPIE...HAYS...KENDALL...KERR... LLANO...MEDINA...TRAVIS...WILLIAMSON...AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS EXTENDS FROM CARRIZO SPRINGS TO HONDO TO LLANO. THIS LINE WILL CONTINUE TO MOVE EAST AT 40 MPH. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.
Special weather statement, Mar 4, 2:25 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 225 PM CST THU MAR 4 2004 TXZ171>173-185>192-202>206-217>219-228-042100- BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-FRIO-GILLESPIE-HAYS-KENDALL- KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-WILLIAMSON- ZAVALA- 225 PM CST THU MAR 4 2004 ...TORNADO WATCH IN EFFECT FOR THE EASTERN HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 5 PM... THE TORNADO WATCH REMAINS IN EFFECT FOR THE EASTERN HILL COUNTRY AND ADJACENT SOUTH CENTRAL TEXAS. THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO...BURNET...COMAL...DIMMIT...FRIO...GILLESPIE ...HAYS...KENDALL...KERR...LLANO...MEDINA...TRAVIS...WILLIAMSON...AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS EXTENDS FROM CARRIZO SPRINGS TO HONDO TO LLANO. THIS LINE WILL CONTINUE TO MOVE EAST AT 40 MPH. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.
Special weather statement, Mar 4, 2:26 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 226 PM CST THU MAR 4 2004 TXZ171>173-185>192-202>206-217>219-228-042130- BANDERA-BEXAR-BLANCO-BURNET-COMAL-DIMMIT-FRIO-GILLESPIE-HAYS-KENDALL- KERR-KINNEY-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-UVALDE-WILLIAMSON- ZAVALA- 226 PM CST THU MAR 4 2004 ...TORNADO WATCH IN EFFECT FOR THE EASTERN HILL COUNTRY AND PORTIONS OF SOUTH CENTRAL TEXAS UNTIL 5 PM... ...TORNADO WATCH CANCELLED FOR THE WESTERN HILL COUNTRY AND ADJACENT RIO GRANDE PLAINS... THE TORNADO WATCH PREVIOUSLY ISSUED FOR WESTERN HILL COUNTRY AND ADJACENT RIO GRANDE PLAINS HAS BEEN CANCELLED WHILE REMAINS IN EFFECT FOR THE EASTERN HILL COUNTRY AND ADJACENT SOUTH CENTRAL TEXAS. THE WATCH IS NO LONGER FOR GILLESPIE...KERR...KINNEY...LLANO...MAVERICK...REAL...AND UVALDE THE LINE OF THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES. THE TORNADO WATCH REMAINS IN EFFECT FOR BANDERA...BEXAR...BLANCO... BURNET...COMAL...DIMMIT...FRIO...HAYS...KENDALL...MEDINA...TRAVIS... WILLIAMSON...AND ZAVALA COUNTIES. THE LINE OF THUNDERSTORMS EXTENDS FROM CARRIZO SPRINGS TO CASTROVILLE TO BURNET. THIS LINE WILL CONTINUE TO MOVE EAST AT 40 MPH. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:50 AM CST | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| Mar 4, 11:28 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 62 min |
| Mar 4, 1:50 PM CST | Severe Thunderstorm Warning | EWX | Medina | 25 min |
| Mar 4, 2:21 PM CST | Severe Thunderstorm Warning | EWX | Bexar | 39 min |
| Mar 4, 2:40 PM CST | Tornado Warning | EWX | Bexar | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.